Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 81, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 15, 2011, 3:29 PM MDT for Wallace County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 3:29 PM MDT (21:29 UTC)
- Expired
- Jun 15, 2011, 4:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wallace County, KS
The radar
The Goodland radar (KGLD), 61 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3077 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690
WUUS53 KGLD 152129
SVRGLD
KSC199-152215-
/O.NEW.KGLD.SV.W.0081.110615T2129Z-110615T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
329 PM MDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 415 PM MDT
* AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF WESKAN...AND WAS MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHARON SPRINGS AND WALLACE.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 128 AND 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3870 10198 3881 10203 3893 10205 3895 10205
3902 10152 3873 10150
TIME...MOT...LOC 2129Z 252DEG 27KT 3880 10182
WIND...HAIL 60MPH 1.00IN
$$
JRM2 follow-up statements
025
WWUS53 KGLD 152141
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
341 PM MDT WED JUN 15 2011
KSC199-152215-
/O.CON.KGLD.SV.W.0081.000000T0000Z-110615T2215Z/
WALLACE KS-
341 PM MDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WALLACE COUNTY UNTIL 415 PM MDT...
AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF SHARON SPRINGS...AND
WAS MOVING EAST AT 30 MPH. ANOTHER STORM CAPABLE OF PRODUCING 60 MPH
WINDS WAS LOCATED NEAR WESKAN AND WAS ALSO MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WALLACE.
THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 128 AND 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3870 10198 3881 10203 3893 10205 3895 10205
3902 10152 3873 10150
TIME...MOT...LOC 2141Z 252DEG 27KT 3883 10171
WIND...HAIL 60MPH <.50IN
$$
JRM990
WWUS53 KGLD 152206
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
406 PM MDT WED JUN 15 2011
KSC199-152216-
/O.EXP.KGLD.SV.W.0081.000000T0000Z-110615T2215Z/
WALLACE KS-
406 PM MDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WALLACE COUNTY WILL
EXPIRE AT 415 PM MDT/515 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3870 10198 3881 10203 3893 10205 3895 10205
3902 10152 3873 10150
TIME...MOT...LOC 2206Z 252DEG 27KT 3889 10148
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:33 PM MDT, 56 minutes earlier.
Area forecast discussion, Jun 15, 2:33 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
233 PM MDT WED JUN 15 2011
.DISCUSSION...
232 PM MDT WED JUN 15 2011
EARLY AFTERNOON WV IMAGERY AND H5 ANALYSIS SHOW NW ZONAL FLOW
ACROSS THE HIGH PLAINS ON THE EAST FLANK OF SHORTWAVE RIDGE.
UPSTREAM FROM RIDGE IS CLOSED LOW WITH CENTER LOCATED OVER
SOUTHERN ALBERTA CANADA. STEEP LOW LEVEL LAPSE RATES THIS
AFTERNOON AROUND 8-9.5 C/KM ALONG WITH SB CAPE IN EXCESS OF 1500
J/KG ALONG CO/KS BORDER WILL HELP LEAD TO ISOLATED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING. HIGHER CINH FURTHER EAST
IN THE CWA MAY INITIALLY LIMIT CONVECTION OVER NW KANSAS THIS
AFTERNOON...HOWEVER AS THE EVENING PROGRESSES CINH SHOULD WEAKEN
ENOUGH THAT A FEW THUNDERSTORMS CANT BE RULED OUT OVER MUCH OF THE
CWA ALONG AND NORTH OF I-70 THROUGH 06Z.
MU CAPE AXIS AROUND 2000 J/KG BUILDS OVER SOUTHCENTRAL
NEBRASKA/NORTHERN KANSAS AFTER 06Z TONIGHT. THETA-E ADVECTION
ALONG NOSE OF 50-55KT H85 JET WILL COINCIDE WITH CAPE
AXIS...ACTING AS FOCUS FOR POSSIBLE THUNDERSTORM DEVELOPMENT...OR
ENHANCEMENT OF ANY ONGOING THUNDERSTORM ACTIVITY. DUE TO
DIFFERENCES IN GUIDANCE ON POSITION OF THIS JET...I HAVE KEPT THE
CURRENT COVERAGE OF SLIGHT CHANCE POPS FURTHER WEST 06-12Z...WITH
CHANCE POPS IN THE NORTHEAST.
SHORTWAVE RIDGING EXPECTED TO STRENGTHEN OVER NORTHERN PLAINS
WED...WITH DRY LINE ACROSS CWA BY 18Z. DOWNSLOPE SOUTHWEST OF THIS
WILL LEAD TO VERY HOT AND DRY CONDITIONS...WITH AREAS NORTH OF
THIS HAVING THE POTENTIAL FOR AFTERNOON/EVENING THUNDERSTORM
DEVELOPMENT WHERE TD BETWEEN 50-60F ARE EXPECTED. RH VALUES BELOW
RED FLAG CRITERIA ASSOCIATED WITH DRY AIRMASS SOUTHWEST OF DRY
LINE ARE EXPECTED TO DEVELOP BY MIDDAY THU. THERE ARE SOME
QUESTIONS IN REGARDS WINDS REACHING RED FLAG CRITERIA THU OVER
THESE AREAS...HOWEVER WINDS WILL BE CLOSE ENOUGH THAT I FELT
CONFIDENT ENOUGH IN ISSUANCE OF FIRE WEATHER WATCH FOR THE 17-03Z
TIME PERIOD.
SW FLOW ALOFT PREVAILS STARTING FRI THROUGH SUN MORNING...WITH
STATIONARY FRONT WITHIN VICINITY OF CWA OR OVER CWA ACTING AS FOCUS
FOR POTENTIAL THUNDERSTORM DEVELOPMENT. GUIDANCE IS ALL OVER THE
PLACE ON THE TIMING AND POSITION OF SMALL SCALE DISTURBANCES WITHIN
FLOW ALOFT...SO I CONTINUED WITH PREVIOUS FORECAST TRENDS OF
PAINTING BROAD SLIGHT CHANCE/CHANCE POPS OVER THE CWA DURING THESE
PERIODS. THE SPREAD IN DETERMINISTIC GUIDANCE INCREASES MON IN
REGARDS TO POSITION OF CLOSED LOW OVER NORTHERN PLAINS MON AND
DEVELOPMENT OF RIDGE OVER CENTRAL ROCKIES BY MID NEXT WEEK. THIS
HAS LED TO BELOW NORMAL CONFIDENCE IN LATER PERIODS OF FORECAST.
FOR NOW...I KEPT FORECAST IN LINE WITH HPC GUIDANCE THROUGH LATER
PERIODS RESULTING IN SLIGHT CHANCE POPS CONTINUING THROUGH TUE
AFTERNOON OVER PARTS OF CWA...AND DRY CONDITIONS AFTERWORDS.
DR
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS EXPECTED AT BOTH KGLD AND KMCK.
SOUTH/SOUTHWEST WINDS WILL INCREASE AT BOTH TERMINALS THROUGH THE
REST OF THE DAY...STRONGEST AT KGLD WITH GUSTS TO 25KTS OR SO
EXPECTED. TCU/CB EXPECTED TO DEVELOP AROUND BOTH TERMINALS AROUND
THE 23Z-04Z TIMEFRAME AS A DISTURBANCE MOVES THROUGH. BETTER CHANCE
OF -TSRA WOULD BE AT KMCK BUT FOR NOW CONFIDENCE NOT HIGH ENOUGH TO
INCLUDE IN TERMINAL SO WILL STICK WITH CB MENTION. JUST SOME HIGH
CLOUDS EXPECTED AFTER 04Z THROUGH THE REMAINDER OF THE TAF PERIOD.
007
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR KSZ013-027-028-041-042.
NE...NONE.
CO...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COZ253-254.
&&Hazardous weather outlook, Jun 15, 3:24 PM MDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 324 PM MDT WED JUN 15 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 324 PM MDT WED JUN 15 2011 /424 PM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER SOUTHWEST PARTS OF THE TRI-STATE AREA THURSDAY AFTERNOON AND FRIDAY...WHERE A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT. A CHANCE OF THUNDERSTORMS WILL PERSIST EACH DAY FROM THURSDAY THROUGH SATURDAY NIGHT. SOME STORMS MAY BECOME SEVERE THURSDAY NIGHT ALONG AND NORTH OF INTERSTATE 70 WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Jun 15, 3:17 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 317 PM MDT WED JUN 15 2011 KSZ013-027-152130- SHERMAN-WALLACE- 317 PM MDT WED JUN 15 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHWEST OF SHARON SPRINGS...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3898 10193 3915 10203 3934 10184 3914 10145 TIME...MOT...LOC 2117Z 244DEG 24KT 3911 10186 JRM
Special weather statement, Jun 15, 3:22 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 322 PM MDT WED JUN 15 2011 KSZ027-152130- WALLACE- 322 PM MDT WED JUN 15 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WESKAN...MOVING EAST AT 30 MPH. SMALL HAIL AND STRONG WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3895 10167 3873 10154 3870 10198 3886 10204 TIME...MOT...LOC 2122Z 252DEG 27KT 3880 10184 JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:14 PM MDT | Fire Weather Watch | GLD | Greeley, Logan, Sherman, Wallace, Wichita | 19 hr |
| Jun 15, 3:17 PM MDT | Special Weather Statement | GLD | Sherman | 13 min |
| Jun 15, 3:22 PM MDT | Special Weather Statement | GLD | Wallace | 8 min |
| Jun 15, 3:38 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 52 min |
| Jun 15, 3:48 PM MDT | Special Weather Statement | GLD | Greeley | 12 min |
| Jun 15, 4:02 PM MDT | Special Weather Statement | GLD | Greeley | 28 min |
| Jun 15, 4:12 PM MDT | Special Weather Statement | GLD | Logan | 33 min |
| Jun 15, 4:13 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 33 min |
| Jun 15, 4:18 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 46 min |
| Jun 15, 4:48 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 35 min |
| Jun 15, 4:51 PM MDT | Special Weather Statement | GLD | Sheridan, Thomas | 24 min |
| Jun 15, 5:09 PM MDT | Special Weather Statement | GLD | Sheridan | 36 min |
| Jun 15, 5:16 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan, Thomas | 44 min |
| Jun 15, 5:24 PM MDT | Special Weather Statement | GLD | Wichita | 36 min |
| Jun 15, 5:48 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 46 min |
| Jun 15, 5:51 PM MDT | Special Weather Statement | GLD | Wichita | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.